Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 23, 2006, 5:00 AM HST for Hawaii County, Hawaii. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2006, 5:00 AM HST (15:00 UTC)
- Expired
- Mar 25, 2006, 12:19 AM HST
- In force
- 43 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 231500 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 500 AM HST THU MAR 23 2006 ...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS THROUGH EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE HAS PRODUCED STRONG WESTERLY WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUNA KEA. HIZ028-240300- /O.NEW.PHFO.WI.Y.0011.060323T1500Z-060325T1600Z/ BIG ISLAND SUMMITS- 500 AM HST THU MAR 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY IS IN EFFECT UNTIL 6 AM HST SATURDAY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWHW70 PHFO 240142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST THU MAR 23 2006 ...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS THROUGH EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE HAS PRODUCED STRONG WESTERLY WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUNA KEA. HIZ028-241345- /O.CON.PHFO.WI.Y.0011.000000T0000Z-060325T1600Z/ BIG ISLAND SUMMITS- 342 PM HST THU MAR 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWHW70 PHFO 241321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST FRI MAR 24 2006 ...STRONG WINDS ON THE BIG ISLAND SUMMITS THROUGH EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE HAS PRODUCED STRONG WESTERLY WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUNA KEA. HIZ028-250130- /O.CON.PHFO.WI.Y.0011.000000T0000Z-060325T1600Z/ BIG ISLAND SUMMITS- 321 AM HST FRI MAR 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 250157 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 PM HST FRI MAR 24 2006 ...STRONG WINDS WILL CONTINUE ON THE BIG ISLAND SUMMITS THROUGH EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE PASSING OVER THE STATE HAS PRODUCED STRONG WESTERLY WINDS ACROSS THE SUMMITS OF MAUNA LOA AND MAUNA KEA. HIZ028-251400- /O.CON.PHFO.WI.Y.0011.000000T0000Z-060325T1600Z/ BIG ISLAND SUMMITS- 357 PM HST FRI MAR 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KODAMA/MATSUDA
000 WWHW70 PHFO 251019 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1219 AM HST SAT MAR 25 2006 ...WIND HAVE DECREASED OVER THE BIG ISLAND VOLCANO SUMMITS... .OBSERVATIONS FROM MAUNA KEA SHOW THAT WINDS HAVE DROPPED BELOW THE ADVISORY LEVEL. WINDS MAY STRENGTHEN AGAIN LATER THIS WEEKEND. HIZ028-251130- /O.CAN.PHFO.WI.Y.0011.000000T0000Z-060325T1600Z/ BIG ISLAND SUMMITS- 1219 AM HST SAT MAR 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:00 AM HST, 1 hour earlier.
Area forecast discussion, Mar 23, 4:00 AM HST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU MAR 23 2006 .SYNOPSIS... A KONA LOW WILL PERSIST NORTHWEST OF KAUAI THROUGH EARLY NEXT WEEK. THE ATMOSPHERE OVER THE ISLANDS REMAINS UNSTABLE AS THE LOW DRAWS TROPICAL MOISTURE UP FROM THE SOUTH. THE THREAT OF HEAVY SHOWERS CONTINUES THROUGH LATE TONIGHT. THIS LOW WILL WEAKEN AND MOVE WEST OVER THE WEEKEND. && .DISCUSSION... THE LINE OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS THAT AFFECTED KAUAI AND OAHU EARLIER IS MOVING TO MOLOKAI THIS MORNING. THERE WERE SOME FLOODING REPORTED ON OAHU LATE LAST NIGHT BUT LUCKILY THE PRECIPITATION HAS PRETTY MUCH LESSENED OVER THE TWO WESTERN ISLANDS AT THIS MORNING. SHALL CONTINUE TO MONITOR THE SITUATION FOR MAUI COUNTY SINCE THIS BAND WILL BE AFFECTING THEM IN THE COMING HOURS. HAVE SEEN SOME CLEARING BEHIND THIS RAIN BAND OVER KAUAI AND OAHU. FORECAST CHARTS DO NOT APPEAR TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION. BUT THEN FORECAST CHARTS INSIST ANOTHER ROUND OF UNSETTLED WEATHER OVER THE WESTERN ISLANDS LATER TODAY AND TONIGHT AS ANOTHER WEAK UPPER LEVEL DISTURBANCE FORECAST TO MOVE OVER THE ISLANDS. NOT TOO SURE IF THIS SCENARIO WILL WORK OUT...THOUGH THE AIR MASS OVER OUR AREA REMAINS MOIST AND PRETTY UNSTABLE. THUS SHALL GIVE THE WESTERN ISLANDS LESS CLOUDS AND PRECIPITATION THIS MORNING THEN REINTRODUCED THE UNSETTLED WEATHER LATER TODAY AND TONIGHT. FORECAST CHARTS ARE AT LEAST CONSISTENT IN HAVING THIS KONA LOW SLOWLY MOVING WEST THEN WEAKENING OVER THE WEEKEND. DO LOOK FOR IMPROVING WEATHER BY FRIDAY AND OVER THE WEEKEND AT THIS POINT. EXTENDED PERIOD OVER EARLY NEXT WEEK IS ALSO A TAD UNCERTAIN AT THIS POINT...AS FORECAST CHARTS KEEP SOME TROUGHING OVER OUR AREA. FORECAST CHARTS HINT LOW DEVELOPING VICINITY BIG ISLAND THEN MOVES NORTHEAST. NOT TOO SURE IF I CAN BELIEVE IN THIS SOLUTION. LOOKS LIKE HIGH PRESSURE WILL TRY TO REBUILD TO THE NORTH. DEPENDING ON HOW MUCH TROUGHING REMAINS OVER THE ISLANDS...WE MAY ACTUALLY SEE SOME LIGHT TRADE WINDS. HAVE CHOSEN TO BE A TAD MORE OPTIMISTIC AT THIS POINT...BY KEEPING HEAVY PRECIPITATION OUT AND PUT SOME LIGHT TRADES BACK FOR THE EXTENDED PERIOD AT TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAIIAN ISLANDS. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:30 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 22, 3:37 PM HST | Special Marine Warning | HFO | 113 min | |
| Mar 22, 3:45 PM HST | Severe Thunderstorm Warning | HFO | Kauai | 45 min |
| Mar 22, 5:37 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 22, 8:25 PM HST | Flash Flood Warning | HFO | Kauai | 2 hr |
| Mar 22, 10:37 PM HST | Special Marine Warning | HFO | 108 min | |
| Mar 22, 11:29 PM HST | Special Marine Warning | HFO | 61 min | |
| Mar 22, 11:31 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 23, 2:03 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 23, 7:34 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 23, 8:32 AM HST | Special Marine Warning | HFO | 43 min | |
| Mar 23, 9:12 AM HST | Special Marine Warning | HFO | 48 min | |
| Mar 23, 9:52 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 23, 11:38 AM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.